Welcome, Guest. Please login or register.
December 12, 2017, 11:20:06 AM

Login with username, password and session length


Members
  • Total Members: 5563
  • Latest: mpls
Stats
  • Total Posts: 50930
  • Total Topics: 4053
  • Online Today: 68
  • Online Ever: 1314
  • (June 22, 2016, 05:23:42 AM)
Users Online
Users: 2
Guests: 60
Total: 62

Welcome

Welcome to the Hep Forums, a round-the-clock discussion area for people who have Hepatitis B, C or a co-infection, their friends and family and others with questions about hepatitis and liver health. Check in frequently to read what others have to say, post your comments, and hopefully learn more about how you can reach your own health goals.

Privacy Warning: Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.
  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.
  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.
  • Product advertisement (including links); banners; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from the Hep Forum Moderators.
Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: 7 wks into tx and skin started doing weird things  (Read 1126 times)

0 Members and 1 Guest are viewing this topic.

Offline cementjungle

  • Member
  • Posts: 8
7 wks into tx and skin started doing weird things
« on: October 08, 2017, 10:05:36 PM »
I have ONE DAY left of my 12 week treatment (Harvoni).... Yea!

In any event, I had no real side-effects that I could tell, until around week 7... at which point I started to have skin rashes on the palms of my hands. At first I figured it was just something from the garden or something and tried to ignore it.

After a week or so it kept getting worse, and then started on the heels of my feet. I was now having to keep clipping dead skin flaps several times a day... it looked pretty funky, and now my fingertips were getting pretty sore.

My specialist couldn't help me until my next scheduled visit a couple weeks later. The pharmacist said it probably wasn't related to the Harvoni. The nurse line at Gilead (called twice) denied any awareness of skin rashes, until pressed... then they say they have reports of issues from their trials, but no detailed info.

Then Hurricane Irma came along... had to evacuate to another state for a week. Couldn't see my specialist for 2 more weeks since her power was out. By this time it was really uncomfortable on both hands and feet, and now starting on elbows and knees.

Finally see the specialist, who is unsure if Harvoni is the cause or not... tells me to use cortisone cream on it and she's sure it will pass... says but if it spreads to throat then will have to stop treatment.

Image here: http://oi65.tinypic.com/2zyj02w.jpg

So, I do the cortisone for a week and no change... it continues to spread. Then... a miracle happens... a friend from South Africa comes to visit. She has me try this oil she has (she's a model and uses this stuff she gets from a local in South Africa on her skin). This stuff is mainly Avacodo oil. Within a day I saw progress... in a week my hands were 95% healed.

My friend then had to leave for a week for a gig in Las Vegas... she took the magic oil with her. My hands started to get worse again... cortisone cream was no use. When she returned, I resumed the avacodo oil... and hands got better again.

Anyway, one pill left... and I still have a bit of this oil left... hopefully this will be the end of this ordeal!
1978 (or thereabouts) contracted
2001 Discovered HepC (quit drinking immediately) Genotype 1a

Jan 2017 Viral load 22,800,000 7.36 H
Jan 2017 AST 36 ALT 65
Jan 2017 Fibrosis score 0.78 (F4)

July 2017 start tx (12 week course)

3 weeks into tx: not detected
AST 17 ALT 19

7 weeks into tx: not detected
AST 18 ALT 21

Offline gnatcatcher

  • Member
  • Posts: 1,302
Re: 7 wks into tx and skin started doing weird things
« Reply #1 on: October 09, 2017, 08:49:14 AM »
cementjungle, congratulations on finishing treatment today!

Interesting how the interaction between Harvoni and a person's immune system caused some of us to get acne from too much oil production, while you got the opposite (just like some of us got extra energy during tx while others got fatigue).

Avocados have a lot of good qualities as a food; I hadn't known they're also useful as a skin moisturizer. I'd be surprised if your skin problems cease instantly at the end of tx, because your immune system has been on a wild ride, first from the hep C and then when all of a sudden the new ally (Harvoni) was on the scene. But even if the oil you have left runs out while you still need it, it shouldn't be hard to buy more. Here is a very interesting web page I found:
https://www.healthline.com/health/beauty-skin-care/avocado-oil-for-skin#overview1

Best,
Gnatty
9/29/71 transfusions
HCV genotype 1a
7/09/15-9/30/15 Harvoni

Before treatment:
Viral Load 9,490,582
FibroScan 19.5 kPa [F4]
ALT 262
AST 217
ALP 183

Most recent:
VL still UNDETECTED (SVR 102)
FibroScan 9.4 kPa [F2-F3]
ALT 15
AST 20
ALP 85

 


© 2017 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.